Pennsylvania, 2003

Strong Wind in Pennsylvania, November 13, 2003

November 13, 2003 · NWS PBZ · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 13, 9:09 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Nov 13, 9:09 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
909 AM EST THU NOV 13 2003

WILL UPDATE ZONES TO REMOVE MENTION OF MORNING RAIN SHOWERS.
SHOWERS HAVE ALL CHANGED TO SNOW SHOWERS WITH THE ARRIVAL OF THE
COLD AIR.

.PBZ...
MD...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONE
MDZ001.

OH...WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONES
PAZ007>009...PAZ015>016...PAZ023...PAZ030...PAZ032.

WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES PAZ013>014...
PAZ020>022...PAZ029...PAZ031.

WV...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONES
WVZ023...WVZ041.

WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES WVZ001>004...
WVZ012...WVZ021>022.

RSD
Hazardous weather outlook, Nov 13, 5:45 AM EST, 8 hours 15 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 AM EST THU NOV 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM FOR NORTHWEST
PENNSYLVANIA AND THE APPALACHIAN MOUNTAINS. WIND GUSTS CAN GO OVER
60 MPH. LAKE EFFECT SNOW SHOWERS CAN DEPOSIT UP TO 3 INCHES OF SNOW
ACCUMULATION IN SPOTS INTO TONIGHT. FOR MOST AREAS THIS WILL BE THE
FIRST SNOW OF THE SEASON.

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM FOR THE REST OF THE UPPER
OHIO VALLEY. WIND GUSTS IN THIS AREA CAN GO OVER 45 MPH. LAKE EFFECT
SNOW SHOWERS CAN DEPOSIT UP TO A HALF INCH OF SNOW ACCUMULATION IN
SPOTS INTO TONIGHT. FOR MOST AREAS THIS WILL BE THE FIRST SNOW OF
THE SEASON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Beaver

When
November 13, 2:00 PM EST
Where
Beaver forecast zone
Measured
48 kt (55 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
40.682, -80.349 (the zone’s center; the record gives no point)

An 84-year-old woman was knocked down on the sidewalk, and died, in front of a beauty shop, in Patterson Twp by a gust of wind estimated at 55 mph (48 kt).

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, Beaver2003-11-1384FemaleOutside/Open AreasDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336488.